Hail, Phelps
- When
- July 19, 3:00 PM CST
- Where
- Phelps County, 2 mi S of Rolla
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.917, -91.767
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 19, 2:15 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 PM CDT WED JUL 19 2006 ...DANGEROUSLY HOT AND HUMID CONDITIONS TO CONTINUE... .DISCUSSION... ANOTHER HOT DAY WAS IN PROGRESS ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS WITH TEMPERATURES HOVERING AROUND 100 DEGREES. WATER VAPOR AND PROFILERS DEPICTED THAT THE UPPER RIDGE REMAINED ANCHORED OVERHEAD. LOWER DEWPOINTS HAD MIXED DOWN ACROSS FAR SOUTHWEST MISSOURI WHILE MOISTURE WAS POOLING OVER THE EASTERN OZARKS. EXTREME CAPE IN EXCESS OF 5000 J/KG HAD DEVELOPED WITHIN THE MOIST AXIS. ISOLATED THUNDERSTORMS HAD RAPIDLY DEVELOPED WITHIN THIS INSTABILITY AXIS. ISOLATED STORMS WILL CONTINUE TO FORM ACROSS THE EASTERN OZARKS THROUGH THE EARLY EVENING THEN DIMINISH AFTER SUNSET. A FEW STORMS WILL BE POSSIBLE GIVEN THE STRONG INSTABILITY. ALTHOUGH THE UPPER RIDGE WILL GRADUALLY RETROGRADE TO THE WEST OVER THE NEXT COUPLE OF DAYS...WE WILL REMAIN UNDER ITS INFLUENCE. HIGHS WILL AGAIN REACH THE CENTURY MARK ACROSS MUCH OF THE FORECAST AREA THURSDAY AFTERNOON. WE WILL LIKELY SEE DEWPOINTS LOWER SOME IN THE AFTERNOON DUE TO DEEP MIXING. HOWEVER HEAT INDICES WILL STILL CLIMB TO NEAR OR ABOVE 105 ACROSS MOST OF THE FORECAST AREA. SHORTWAVES WILL SLIDE SOUTHEAST AROUND THE PERIPHERY OF THE RETREATING RIDGE. INITIAL IMPULSE IS PROGGED TO PUSH INTO EASTERN MISSOURI THURSDAY NIGHT AND SUPPORT A CONVECTIVE COMPLEX. THE EVOLUTION OF THIS CONVECTION IS UNCERTAIN BUT THE EASTERN OZARKS STAND TO HAVE THE BEST CHANCE FOR RAIN THURSDAY NIGHT. ANOTHER MORE POTENT SHORTWAVE AND ACCOMPANYING FRONT WILL DROP INTO THE AREA FRIDAY. WILL FOLLOW CLOSER TO THE SLOWER WFF MODEL SOLUTION WHICH SAGS THE FRONT INTO THE OZARKS FRIDAY AFTERNOON AND EVENING. INCREASING LOW LEVEL MOISTURE CONVERGENCE ALONG THE FRONT AND SYNOPTIC SCALE ASCENT WILL SUPPORT CONVECTIVE DEVELOPMENT FRIDAY AFTERNOON AND EVENING. INCREASING DEEP LAYERED SHEAR AND MODERATE INSTABILITY MAY SUPPORT A FEW SEVERE STORMS. COMPRESSIONAL WARMING AND AMPLE SUNSHINE AHEAD OF THE FRONT SHOULD PUSH TEMPERATURES QUICKLY INTO THE MIDDLE 90S TO NEAR 100 BY EARLY FRIDAY AFTERNOON. WITH UNCERTAINTY IN MODEL SOLUTIONS AND EXTENT OF CLOUDINESS IN QUESTION...THE EXCESSIVE HEAT WARNING WILL NOT BE EXTENDED AT THIS TIME. THE UPPER RIDGE WILL AMPLIFY OVER THE WESTERN U.S. DURING THE WEEKEND WHILE A LONGWAVE TROUGH TAKES SHAPE OUT EAST. THIS WILL LEAVE OUR REGION UNDER A NORTHWEST FLOW. A COOLER AND DRIER AIRMASS WILL SETTLE INTO THE OZARKS THIS WEEKEND WITH TEMPERATURES NEAR NORMAL. FOSTER && .AVIATION... VFR CONDITIONS WILL PREVAIL AT THE SPRINGFIELD AND JOPLIN TERMINALS THROUGH THURSDAY. ISOLATED THUNDERSTORMS WILL AFFECT AREAS WELL NORTHEAST AND EAST OF THE TERMINALS THIS EVENING. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...EXCESSIVE HEAT WARNING FOR MUCH OF THE MISSOURI OZARKS NORTHWEST OF A LINE FROM GAINESVILLE TO SALEM THROUGH THURSDAY. HEAT ADVISORY FOR FAR SOUTH CENTRAL MISSOURI INCLUDING WEST PLAINS THROUGH THURSDAY. KS...EXCESSIVE HEAT WARNING FOR EXTREME SOUTHEAST KANSAS. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 PM CDT WED JUL 19 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 230 PM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HOT AND HUMID CONDITIONS WILL CONTINUE WITH HEAT INDICES RANGING FROM 103 TO 110 DEGREES. ISOLATED THUNDERSTORMS WILL AFFECT AREAS NORTHEAST OF A LINE FROM CAMDENTON TO WEST PLAINS THROUGH THIS EVENING. ANY STORMS THAT DEVELOP COULD QUICKLY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE HOT CONDITIONS WILL CONTINUE THURSDAY WITH HEAT INDICES AGAIN REACHING 104 TO 110 DEGREES. A CHANCE OF THUNDERSTORMS WILL DEVELOP THURSDAY NIGHT WITH A BETTER CHANCE FRIDAY AS A COLD FRONT MOVES INTO THE REGION. ISOLATED SEVERE STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 4 E ARROLL 37.11N 91.65W
07/18/2006 SHANNON MO UTILITY COMPANY
TREE BLOWN DOWN INTO POWERLINES
&&
IZZIThe St Louis radar (KLSX), 128 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522943.